MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; Stent, Superficial Femoral Artery

ABBOTT VASCULAR INC. SUPERA; Stent, Superficial Femoral Artery
Model Number S-45-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified, mildly tortuous superficial femoral artery.During advancement of the 4.5x120mm supera self-expanding stent system (sess), resistance was noted due to anatomy.The stent was deployed; however, after deployment, a waist was observed in the stent.During removal of the sess, the nose cone met resistance with the catheter and separated.A snare and guide wire were used in an attempt to retrieve the nose cone, but were unsuccessful.Cutdown was performed and it was observed that the nose cone was stuck within a 2cm circumferential calcified lesion just beyond the distal end of the supera stent.The nose cone and stent were removed, and an endarterectomy was performed.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, the part number provided together with the where ship report, indicate that the device used was expired.It should be noted the supera peripheral stent system instructions for use (ifu) states: use this device prior to the ¿use by¿ date as specified on the device package label.The deviation of the iifu does not appear to have caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to the circumstances of the procedure as it is likely that interaction with the heavily calcified anatomy resulted in the reported difficult to advance.After stent deployment, it is likely that interaction with the heavily calcified anatomy and/or the noted waist resulted in the reported difficult to remove during retraction into the delivery catheter.Further attempts to remove the device ultimately resulted in the reported material separation of the tip.As reported, a surgical cutdown was performed, revealing the nose cone lodged within a 2 cm circumferentially calcified lesion distal to the stent.The nose cone and stent were removed, and an endarterectomy of the calcified lesion was subsequently performed.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code: 2017 - use after expiration.

Brand Name
SUPERA
Common Device Name
Stent, Superficial Femoral Artery
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 -280
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 2024168
26531 ynez road
temecula CA 92591 -462
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key50359521
Report Number2024168-2026-03281
Device Sequence Number17678269
Product Code NIP
UDI-Device Identifier08717648226007
UDI-Public(01)08717648226007(17)230331(10)1041461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberS-45-120-120-P6
Device Catalogue NumberS-45-120-120-P6
Device Lot Number1041461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown